Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Solvability of linear systems of PDE's
with constant coefficients

Author: Ding-Xuan Zhou
Journal: Proc. Amer. Math. Soc. 127 (1999), 2013-2017
MSC (1991): Primary 35A99, 41A15, 41A63
Published electronically: March 1, 1999
MathSciNet review: 1476403
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we investigate the solvability of linear systems of partial differential equations with constant coefficients in a field of positive characteristic. In particular, we prove that consistence and compatibility are equivalent, which answers a question of Ehrenpreis and extends a result of Jia. The problem of uniqueness is also considered.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35A99, 41A15, 41A63

Retrieve articles in all journals with MSC (1991): 35A99, 41A15, 41A63

Additional Information

Ding-Xuan Zhou
Affiliation: Department of Mathematics, City University of Hong Kong, Tat Chee Avenue, Kowloon, Hong Kong

Keywords: Linear systems of partial differential equations, positive characteristic, consistence, compatibility
Received by editor(s): October 25, 1995
Received by editor(s) in revised form: September 15, 1997
Published electronically: March 1, 1999
Additional Notes: The author is supported in part by Research Grants Council and City University of Hong Kong under Grants #9040281, 9030562, 7000741. This research was done while visiting the University of Alberta, Canada.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1999 American Mathematical Society